Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 100, NWS Pueblo, CO

August 3, 2013El Paso County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 3, 2013, 5:43 PM MDT for El Paso County, Pueblo County, Colorado. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2013, 5:43 PM MDT (23:43 UTC)
Expired
Aug 3, 2013, 6:30 PM MDT
In force
47 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties El Paso County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 50 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 5:53 PM MDTTSTM WND DMG6 Ese Colorado Springs, CO3 SECTIONS OF WOODEN FENCE BLOWN DOWN...PARTS OF SIDING TORN...AND OTHER EXTERIOR DAMAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 3, 2:40 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-295 J/kg
Mixed-layer LCL
2189 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

731 
WUUS55 KPUB 032343
SVRPUB
COC041-101-040030-
/O.NEW.KPUB.SV.W.0100.130803T2343Z-130804T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
543 PM MDT SAT AUG 3 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
  NORTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 630 PM MDT

* AT 541 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM PEYTON TO 12 MILES NORTHEAST OF PENROSE...AND MOVING
  EAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  COLORADO SPRINGS...MIDWAY...PEYTON...FOUNTAIN...SCHRIEVER AFB...
  ELLICOTT AND CALHAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 3905 10413 3846 10463 3853 10494 3864 10494
      3907 10459
TIME...MOT...LOC 2343Z 282DEG 11KT 3898 10454 3858 10490

HAIL...1.00IN
WIND...60MPH

$$
2 follow-up statements
047 
WWUS55 KPUB 032355
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
555 PM MDT SAT AUG 3 2013

COC041-101-040030-
/O.CON.KPUB.SV.W.0100.000000T0000Z-130804T0030Z/
PUEBLO CO-EL PASO CO-
555 PM MDT SAT AUG 3 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL EL
PASO AND NORTH CENTRAL PUEBLO COUNTIES UNTIL 630 PM MDT...

AT 550 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PEYTON TO 11 MILES WEST OF MIDWAY...AND MOVING EAST AT
10 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...MIDWAY...PEYTON...FOUNTAIN...SCHRIEVER AFB...
ELLICOTT AND CALHAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 3905 10413 3846 10463 3853 10494 3864 10494
      3907 10459
TIME...MOT...LOC 2355Z 276DEG 9KT 3898 10450 3858 10486

HAIL...1.00IN
WIND...60MPH

$$
747 
WWUS55 KPUB 040012
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
612 PM MDT SAT AUG 3 2013

COC041-101-040030-
/O.CON.KPUB.SV.W.0100.000000T0000Z-130804T0030Z/
PUEBLO CO-EL PASO CO-
612 PM MDT SAT AUG 3 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL EL
PASO AND NORTH CENTRAL PUEBLO COUNTIES UNTIL 630 PM MDT...

AT 606 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM PEYTON TO 11 MILES WEST OF MIDWAY.  THE MOST INTENSE 
THUNDERSTORM WAS 9 MILES TO THE SOUTHWEST OF FOUNTAIN.  THESE STORMS 
WERE MOVING TO THE EAST AT 10 MPH.  

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
FORT CARSON...COLORADO SPRINGS...MIDWAY...FOUNTAIN...SCHRIEVER 
AFB...CALHAN AND ELLICOTT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND 
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT 
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE 
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND 
SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 3905 10413 3846 10463 3853 10494 3864 10494
      3907 10459
TIME...MOT...LOC 0009Z 276DEG 9KT 3905 10444 3857 10488

HAIL...1.00IN
WIND...60MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:55 PM MDT, 2 hours 48 minutes earlier.

Area forecast discussion, Aug 3, 2:55 PM MDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
255 PM MDT SAT AUG 3 2013

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 249 PM MDT SAT AUG 3 2013

...FLASH FLOODING THREAT FOR THE BURN SCARS AND SEVERE THUNDERSTORM
THREAT FOR THE SOUTHEAST PLAINS THROUGH THIS EVENING...

RICH LOW LEVEL MOISTURE IN PLACE ACROSS SOUTHEAST PLAINS AS OF EARLY
THIS AFTERNOON...WITH SFC DEW POINTS IN THE 60S. THIS IS BEING
ADVECTED IN BY LOW LEVEL EASTERLY FLOW.  CLOUD COVER HAS HUNG IN
LONGER ACROSS THE PLAINS THIS AFTERNOON BUT IS ERODING ON WESTWARD
EDGE WHICH SHOULD ERODE CIN FROM WEST TO EAST AS THE AFTERNOON
PROGRESSES. MEANWHILE...MONSOON PLUME CONTINUES TO LAY ACROSS THE
REGION CAUGHT UP IN SOUTHWEST FLOW AROUND WEST SIDE OF SFC HIGH AND
SFC DEW POINT ACROSS THE MOUNTAINS ARE QUITE RESPECTABLE...IN THE
40S WITH SOME LOWER 30S ACROSS INTERIOR VALLEY OF LAKE/CHAFFEE
COUNTIES.

FOR THE REMAINDER OF THIS AFTERNOON AND EVENING...THUNDERSTORMS OVER
THE MOUNTAINS WILL SPREAD EASTWARD ACROSS THE ADJACENT PLAINS WITH
MODELS SUGGESTING ONE OR MORE THUNDERSTORM COMPLEXES TAKING SHAPE
AROUND 03Z BEFORE DROPPING TO THE SOUTHEAST INTO SOUTHWEST KS AND
TX/OK PANHANDLES TOWARDS MORNING.  SPC MESO ANALYSIS AS OF 18Z
SHOWING 2000+ J/KG OF CAPE. 0-6KM SHEARS WILL BE RUNNING AROUND
30-35 KTS OF DEEP LAYER SHEAR. THUS...MULTICELL STORMS WILL PROBABLY
BE THE MAIN STORM THREAT...THOUGH COULD NOT RULE OUT AN ISOLATED
SUPERCELL ESPECIALLY WHERE LOW LEVEL EASTERLIES MAXIMIZE.  THIS
WOULD MOST LIKELY OCCUR ACROSS NORTHERN SECTIONS OF THE FORECAST
AREA...PARTICULARLY KIOWA COUNTY.

OF POTENTIALLY EQUAL OR GREATER CONCERN WILL BE POTENTIAL FOR FLASH
FLOODING ON THE BURN SCARS...PARTICULARLY WALDO AND BLACK FOREST.
SOUTHEAST UPSLOPE FLOW COMBINED WITH HEATING...AND WEAK SHORTWAVE
ENERGY EMBEDDED IN MONSOON PLUME ALOFT SHOULD TRIGGER THUNDERSTORMS
OVER THE PIKES PEAK REGION THROUGH 2 PM...WITH A LINE OF
THUNDERSTORMS MOVING OFF TO THE EAST ACROSS THE WALDO AND BLACK
FOREST BURN SCARS BETWEEN 3 AND 6 PM.  A MYRIAD OF SHORT RANGE HIGH
RES MODELS SHOW THIS...THOUGH WITH VARYING TIMING.  OF COURSE...HAVE
SEEN THIS BEFORE IN THE MODELS AND HAD STORMS MIRACULOUSLY SPARE THE
BURN SCARS...BUT DEW POINTS SO HIGH (40S AND 50S) THREAT SHOULD BE
FAIRLY HIGH TODAY.  FLASH FLOOD WATCH STILL LOOKS ON TRACK.  THINK
THREAT SHOULD DIMINISH AFTER 8 PM...BUT HRRR OCCASIONALLY SHOWS
ANOTHER ROUND MOVING OFF AROUND 04Z SO WILL MAINTAIN THE MIDNIGHT
END TIME OF THE WATCH FOR NOW.  FREQUENTLY THE HRRR OVERESTIMATES
THE INTENSITY OF ANY TRAILING ROUNDS OF CONVECTION.

THE WEST FORK BURN SCAR IS ALSO UNDER THE GUN TODAY FOR FLASH
FLOODING...THOUGH THREAT DOES NOT LOOK AS HIGH AS YESTERDAY.  WITH
PRECIP WATERS RUNNING AROUND 150% OF NORMAL ACROSS THE WESTERN
PORTIONS OF CO...HEAVY RAIN WILL BE A THREAT WITH ANY THUNDERSTORMS
WHICH COULD CAUSE FLASH FLOODING SHOULD IT IMPACT THE WEST FORK BURN
SCAR.  SO WILL BE MONITORING THIS REGION AS WELL.

OVERNIGHT...ACTIVITY SHOULD SHIFT EASTWARD AND EXIT THE AREA WITH
STRATUS SPREADING/DEVELOPING ACROSS SOUTHEAST COLORADO OVERNIGHT.

SUNDAY WILL BE HUMID AGAIN ACROSS THE SOUTHEAST PLAINS WITH DEW
POINTS IN THE 50S AND 60S IN THE MORNING AND MONSOON PLUME STILL
OVER THE REGION.  MODELS SUGGEST LESS CONVECTION TOMORROW...AND EVEN
DRY SFC DEW POINTS ACROSS THE SOUTHEAST MTS A LITTLE IN THE
AFTERNOON STILL LOOKING AT CAPES AROUND 1500 J/KG ACROSS THE FAR
EAST PLAINS AND WITH MONSOON PLUME STILL OVERHEAD...AT LEAST THE
TYPICAL SCATTERED AFTERNOON AND EVENING THUNDERSTORMS.  BURN SCARS
WILL BE UNDER THE GUN AGAIN AS USUAL...BUT THREAT APPEARS A LITTLE
LOWER THAN TODAY...SO WILL NOT HOIST ANY WATCHES AT THIS TIME.
LATER SHIFTS CAN GET A LOOK AT THE LATEST RUNS AND REASSESS.
OTHERWISE...TEMPERATURES TOMORROW SHOULD SKEW SLIGHTLY WARMER THAN
THOSE OF TODAY.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 249 PM MDT SAT AUG 3 2013

...SEASONAL MONSOON WILL REMAIN IN PLACE THROUGH NEXT WEEK...

MOIST PATTERN WILL CONTINUE.  SOUTHWEST MONSOON WILL CONTINUE TO
TAKE AIM AT SOUTHERN COLORADO THROUGH MOST OF NEXT WEEK.
ADDITIONALLY...A LARGE UPPER TROUGH OVER THE NORTHERN SOUTHERN
CANADA AND THE NORTHERN TIER OF THE US...WILL SEND SURFACE
BOUNDARIES SOUTH THROUGH THE CENTRAL PLAINS AT TIMES...BACKING
THE MOISTURE UP AGAINST THE MOUNTAINS.  THIS PATTERN SHOULD KEEP
PLENTY OF LOW LEVEL MOISTURE IN PLACE ACROSS THE PLAINS AND EAST
SLOPES OF THE MOUNTAINS.  ALSO...PERIODS OF ENHANCED UPSLOPE FLOW
BEHIND THE BOUNDARIES WILL HELP TO LIFT THE AIR AND SQUEEZE OUT THE
PRECIPITATION ON A MORE WIDESPREAD BASIS ACROSS THE AREA. SO...ALL
SEEMS IN PLACE FOR A RATHER WET PERIOD ACROSS SOUTHERN
COLORADO...WITH PERIODS OF HEAVY RAIN AND FLASH FLOODING POSSIBLE
EACH DAY OF NEXT WEEK. SPECIFICS OF THE FORECAST ARE DIFFICULT BUT
INDICATIONS ARE THAT WE COULD SEE CONVECTIVE COMPLEXES AFFECTING THE
PLAINS MONDAY AND TUESDAY NIGHTS...A MORE WIDESPREAD AREA OF
PRECIPITATION WEDNESDAY INTO THURSDAY...AND THEN MORE SCATTERED
PRECIPITATION AGAIN FRIDAY INTO SATURDAY.  ALL OF THESE DETAILS
ARE SUBJECT TO CHANGE.  STAY TUNED. LW

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 249 PM MDT SAT AUG 3 2013

THUNDERSTORMS COULD AFFECT ALL THREE TAF SITES THROUGH THIS EVENING
WITH KCOS HAVING THE GREATEST RISK.  WILL CARRY A TEMPO GROUP FROM
21Z TO 01Z TODAY FOR KCOS AND ADJUST AS NECESSARY BASED ON RADAR
TRENDS.  KPUB AND KALS ALSO CARRY A THREAT FOR -TSRA BUT WILL
MAINTAIN VCTS FOR NOW UNTIL RADAR TRENDS BECOME MORE CLEAR.  LOCAL
ERRATIC WIND GUSTS TO 40 KTS WILL BE POSSIBLE ALONG WITH MVFR
CIGS/VIS WITH TSRA.  A SEVERE THUNDERSTORM RISK ALSO LIES ACROSS THE
SOUTHEAST PLAINS INCLUDING THE KCOS AND KPUB TAF SITES...BUT RISK AT
THIS POINT LOOKS TOO LOW TO MENTION GS OR GUSTS OVER 50 KTS IN THE
TAF.  THIS TOO WILL BE MONITORED. KALS WILL SEE POTENTIAL FOR -TSRA
IN VCNTY AFTER 20Z.  LOCALLY HEAVY RAIN WITH MVFR CIGS/VIS WITH
THUNDERSTORMS WILL BE A POSSIBILITY THERE AS WELL BUT WITH LESS OF A
SEVERE THUNDERSTORM POTENTIAL.  EXPECT -TSRA THREAT TO DIMINISH AFTER 02Z
WITH KCOS AND KPUB SEEING MVFR TO IFR STRATUS MOVING IN AFTER 06Z.
THIS WILL PERSIST UNTIL 15-16Z...FOR KPUB...AND UNTIL AT LEAST 17Z
FOR KCOS. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ081-082-084-
085.

&&

SHORT TERM...KT
LONG TERM...LW
AVIATION...KT
Hazardous weather outlook, Aug 3, 3:40 PM MDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
340 PM MDT SAT AUG 3 2013

COZ058>089-093>099-042145-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
340 PM MDT SAT AUG 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER SOUTHERN
COLORADO THIS EVENING. STORMS ON THE PLAINS COULD BE SEVERE
PRODUCING LARGE HAIL AND DAMAGING WINDS. ELSEWHERE...HEAVY
RAIN...SMALL HAIL AND WIND GUSTS TO AROUND 50 MPH WILL BE
POSSIBLE.

FLASH FLOODING WILL BE POSSIBLE ACROSS EL PASO AND TELLER
COUNTIES...MAINLY IN AND NEAR THE WALDO CANYON AND BLACK FOREST
BURN SCAR AREAS. THE OTHER BURN SCAR AREAS ACROSS SOUTHERN
COLORADO COULD ALSO SEE FLASH FLOODING IF A STRONG ENOUGH STORM
MOVES THROUGH.

ALL RESIDENTS AND VISITORS TO THE AREA SHOULD PAY CLOSE ATTENTION
TO THE LATEST WEATHER FORECASTS...AND BE PREPARED TO TAKE IMMEDIATE
ACTION IF WEATHER ALERTS...ADVISORIES OR WARNINGS ARE ISSUED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE MONSOON PLUME IS EXPECTED TO REMAIN OVER THE REGION THROUGH
THIS FORECAST PERIOD. WITH THIS PLUME REMAINING OVER THE
AREA...SHOWERS AND THUNDERSTORMS WILL LIKELY OCCUR EVERY DAY OVER THE
REGION...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. THE
THUNDERSTORMS WILL BE MOST NUMEROUS OVER THE MOUNTAINS...WHILE THE
ACTIVITY OVER THE PLAINS WILL RANGE FROM ISOLATED TO SCATTERED.
THE PRIMARY THREATS FROM STORMS DURING THIS PERIOD WILL BE CLOUD
TO GROUND LIGHTNING...WIND GUSTS TO 40 OR 50 MPH...PERIODS OF HEAVY
RAIN AND POSSIBLY SMALL HAIL. ANY STORM WHICH PRODUCES HEAVY RAIN
AND MOVES OVER ANY OF THE RECENT BURN SCARS WILL HAVE THE
CAPABILITY TO PRODUCE FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THROUGH THIS EVENING OVER MOST OF SOUTHERN COLORADO...BUT
ESPECIALLY ALONG AND EAST OF THE I-25 CORRIDOR.

31/50

In the hours before

Special weather statement, Aug 3, 4:29 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
429 PM MDT SAT AUG 3 2013

COZ093-094-097-040000-
EASTERN LAS ANIMAS COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS
VICINITY/BENT COUNTY-
429 PM MDT SAT AUG 3 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  BENT COUNTY IN SOUTHEAST COLORADO...
  NORTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO...

AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF HIGBEE...OR 26 MILES SOUTH
OF LA JUNTA...WHICH WAS MOVING TOWARD THE NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  HIGBEE.
  CADDOA.

PENNY SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED
WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 3, 4:36 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
436 PM MDT SAT AUG 3 2013

COZ094-099-040000-
EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
436 PM MDT SAT AUG 3 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

AT 435 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTH OF KIM...OR 45 MILES SOUTHWEST OF
SPRINGFIELD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHEASTERN LAS
ANIMAS COUNTY AND SOUTHWESTERN BACA COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 3, 4:46 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
446 PM MDT SAT AUG 3 2013

COZ067-068-040100-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING THE CITIES OF...SOUTH FORK...CREEDE...CUMBRES PASS...
WOLF CREEK PASS
446 PM MDT SAT AUG 3 2013

SHOWERS AND THUNDERSTORMS ARE TRACKING NORTHEAST ACROSS THE WEST
FORK COMPLEX SCARS IN MINERAL COUNTY. THESE SHOWERS ARE CURRENTLY
PRODUCING RAINFALL AMOUNTS UP TO ABOUT 2 OR 3 TENTHS OF AN INCH.
THIS AMOUNT OF RAIN MAY START TO RESULT IN SOME MINOR RUNOFF
PROBLEMS. IF THE STORMS CONTINUE TO DEVELOP...A FLOOD ADVISORY OR
FLASH FLOOD WARNING MAY BE NEEDED ON SHORT NOTICE. STAY ALERT FOR
POSSIBLE ADVISORIES AND WARNINGS.
Special weather statement, Aug 3, 5:04 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
504 PM MDT SAT AUG 3 2013

COZ081-084-085-032330-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-
504 PM MDT SAT AUG 3 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EAST CENTRAL TELLER COUNTY IN CENTRAL COLORADO...
  WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...THE WALDO CANYON BURN SCAR.

AT 458 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHIPITA PARK...OR 11 MILES WEST OF COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  CASCADE.
  SOUTHERN PORTIONS OF THE WALDO CANYON BURN SCAR.
  MANITOU SPRINGS.
  EXTREME WEST CENTRAL COLORADO SPRINGS.

HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.  THE HEAVIEST RAIN IS
EXPECTED TO FALL ALONG HIGHWAY 24 BETWEEN MILE MARKER 291 THROUGH
297.  ADDITIONAL RAINFALL AMOUNTS OF .15 WILL BE POSSIBLE THROUGH
530 PM IF THE STORM MAINTAINS IS CURRENT TRACK AND STRENGTH.
HOWEVER HEAVIER RAINFALL AMOUNTS WILL FALL JUST TO THE SOUTH OF THE
WALDO BURN SCAR.  THOSE IN AND NEAR THE WALDO NEED TO MAINTAIN A
HEIGHTENED AWARENESS FOR THE POTENTIAL FOR HEAVY RAIN AND FLASH
FLOODING IN CASE THIS STORM INTENSIFIES OR MOVES SLIGHTLY NORTHWARD.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 3, 5:29 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
529 PM MDT SAT AUG 3 2013

COZ067-068-040130-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING THE CITIES OF...SOUTH FORK...CREEDE...CUMBRES PASS...
WOLF CREEK PASS
529 PM MDT SAT AUG 3 2013

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS HEADED FOR THE WEST
FORK COMPLEX BURN SCARS.  THIS NEXT ROUND OF SHOWERS COULD PRODUCE
UP TO A QUARTER INCH OF RAINFALL. THIS AMOUNT OF RAIN COULD CAUSE
SOME MINOR RUNOFF PROBLEMS...BUT MAJOR PROBLEMS ARE NOT CURRENTLY
EXPECTED. IF THIS STORM DEVELOPS MORE THAN CURRENTLY EXPECTED...
A FLOOD ADVISORY OR FLASH FLOOD WARNING MAY BE NEEDED ON SHORT
NOTICE. STAY TUNED FOR POSSIBLE ADVISORIES OR WARNINGS.
Special weather statement, Aug 3, 5:35 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
535 PM MDT SAT AUG 3 2013

COZ081-085-086-040000-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-TELLER
COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000
FT-
535 PM MDT SAT AUG 3 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EXTREME NORTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO...
  EXTREME SOUTHEASTERN TELLER COUNTY IN CENTRAL COLORADO...
  WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...SOUTHERN COLORADO SPRINGS.
  EXTREME NORTHWESTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...

AT 532 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SECURITY...OR 6 MILES SOUTH OF COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  SOUTH CENTRAL COLORADO SPRINGS.
  SECURITY.
  FOUNTAIN.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 1:15 PM MDTAreal Flood AdvisoryPUBHuerfano3 hr
Aug 3, 2:09 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Aug 3, 3:29 PM MDTSevere Thunderstorm WarningPUBLas Animas46 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.